Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

June 16, 2015Catoosa County, Walker County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 16, 2015, 7:49 PM EDT for Catoosa County, Walker County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2015, 7:49 PM EDT (23:49 UTC)
Expired
Jun 16, 2015, 8:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
607 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WWUS82 KFFC 162349
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT TUE JUN 16 2015
 
GAZ002-003-170015-
CATOOSA GA-WALKER GA-
749 PM EDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN CATOOSA AND
WALKER COUNTIES UNTIL 815 PM EDT...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHICKAMAUGA...OR 8 MILES NORTHWEST OF
LAFAYETTE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS CATOOSA AND WALKER COUNTIES THROUGH 815 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
RINGGOLD...FORT OGLETHORPE...CHICKAMAUGA...CHATTANOOGA VALLEY...LA
FAYETTE...CHATTANOOGA  VALLEY...GRAYSVILLE...BLUE SPRING...BOYNTON...
NOBLE...COOPER HEIGHTS...BEAUMONT...INDIAN SPRINGS...ROCK SPRING...
FAIRVIEW...WOOD STATION...EAST RIDGE AND APISON.

LAT...LON 3497 8498 3497 8500 3492 8501 3491 8502
      3488 8501 3486 8503 3486 8506 3483 8507
      3482 8513 3480 8514 3470 8538 3471 8539
      3479 8545 3483 8545 3488 8543 3499 8524
      3499 8498
TIME...MOT...LOC 2349Z 237DEG 22KT 3481 8537 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 16, 7:45 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 16, 7:45 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT TUE JUN 16 2015

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

HIGH PRESSURE WILL REMAIN ANCHORED SURFACE AND ALOFT OVER THE
SOUTHEAST THROUGH THE SHORT TERM. SATELLITE SHOWING CENTER OF THE
SURFACE HIGH IN THE VICINITY OF SOUTHEAST GEORGIA. THE FORECAST
AREA SHOULD BE MOSTLY DRY THIS AFTERNOON AND EVENING BUT
ISOLATED CONVECTION CANNOT BE RULED OUT. HAVE KEPT SLIGHT
CHANCE AREA WIDE UNTIL EARLY THIS EVENING. NOT MUCH CHANGE EXPECTED
FOR TOMORROW. LOCATION OF THUNDERSTORMS SHOULD BE RANDOM SO HAVE
KEPT A SLIGHT CHANCE ACROSS THE AREA AGAIN ON WEDNESDAY EXCEPT
FOR A BIT HIGHER ACROSS THE MOUNTAINS.

MID TO UPPER 90S ARE EXPECTED AGAIN ACROSS THE FORECAST AREA ON
WEDNESDAY. DEW POINTS HAVE BEEN MIXING OUT INTO THE MID 60S TO NEAR
70 HELPING TO KEEP HEAT INDEX VALUES BELOW ADVISORY CRITERIA EXCEPT
FOR SOME AREAS OVER EAST CENTRAL TODAY. WILL LET THE CURRENT
ADVISORY EXPIRE THIS EVENING. WEDNESDAY LOOKS BORDERLINE EXCEPT IN
A FEW AREAS MAINLY EAST. WILL NOT ISSUE ANY ADVISORY FOR TOMORROW
AT THIS TIME BUT WILL LET THE EVENING AND MIDNIGHT SHIFTS TAKE
ANOTHER LOOK.

41

.LONG TERM /THURSDAY THROUGH TUESDAY/...

ONCE AGAIN...12Z CYCLE OF THE MEDIUM RANGE MODELS REMAIN FAIRLY
CONSISTENT WITH PREVIOUS TRENDS OF SLOWLY WEAKENING THE UPPER RIDGE
BY THE END OF THE WEEK...THROUGH THE UPCOMING WEEKEND AND INTO EARLY
NEXT WEEK. THIS SHOULD ALLOW FOR SOMEWHAT BETTER COVERAGE OF
CONVECTION WITH A GENERAL DIURNAL PATTERN AND SLIGHTLY MORE MODERATE
TEMPERATURES. CURRENT EXTENDED FORECAST GRIDS SHOW THIS PATTERN
WELL...SO MINIMAL CHANGES WERE MADE FOR THIS UPDATE. PLEASE SEE THE
PREVIOUS LONG TERM FORECAST DISCUSSION BELOW.

20

PREV LONG TERM DISCUSSION... /ISSUED 306 AM EDT TUE JUN 16 2015/

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HOT TEMPERATURES CONTINUE INTO THE EXTENDED AS UPPER RIDGE REMAINS
IN PLACE. GFS HAS COME INTO BETTER AGREEMENT WITH THE ECMWF WITH THE
SHORT WAVE TRACKING ACROSS THE MID MISSISSIPPI VALLEY AND INTO THE
OHIO VALLEY LATE THIS WEEK INTO THE WEEKEND. THIS WILL HELP TO
WEAKEN THE UPPER RIDGE EVER SO SLIGHTLY AND BRING HIGH
TEMPERATURES DOWN A FEW DEGREES LATE THIS WEEK INTO THE WEEKEND.
REGARDLESS THOUGH...IT WILL STILL BE HOT WITH HIGHS ABOVE NORMAL.
FORECAST HEAT INDICES ARE AT OR ABOVE 105 AGAIN ACROSS PARTS OF
EAST CENTRAL GEORGIA ON THURSDAY SO WILL HAVE TO MONITOR FOR
POTENTIAL HEAT ADVISORY THAT DAY. OTHERWISE...WITH HIGH TEMPS
COOLING SLIGHTLY AFTER THAT...HEAT INDICES STAY BELOW 105.

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. A WEAK FRONT
IS FORECAST TO MOVE INTO NORTH GEORGIA ON MONDAY AND THIS MAY HELP
TO PROVIDE SOMEWHAT OF A FOCUS FOR CONVECTION.

11

CLIMATE...

RECORDS FOR 06-16

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1911     62 1961     74 1924     50 1917
   KATL      98 1936     66 1927     74 1943     47 1917
                                        1934
                                        1920
   KMCN      99 1964     69 1927     75 1964     50 1917
                1920
                1911
   KCSG     103 1936     73 1989     76 1963     53 1917

RECORDS FOR 06-17

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1936     66 1927     74 1981     53 1974
                                        1944
                                        1918
   KATL     102 1936     64 1961     75 1944     52 1974
                                        1925
                                        1881
   KMCN     100 1944     65 1961     75 1944     56 2012
                                        1912
   KCSG     102 1936     65 1961     77 1943     55 1917

RECORDS FOR 06-18

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1944     69 1963     76 1944     54 1974
                1933        1914        1926
   KATL     101 1944     67 1914     78 1881     56 1899
   KMCN     101 1944     73 1955     76 1912     57 1995
                                                    1899
   KCSG     104 1944     79 1961     76 1936     59 1961

&&

AVIATION...
00Z UPDATE...

VFR THROUGH THE PERIOD...FEW/SCT DIURNAL CU AND CB DISSIPATING BY 01Z.
LIGHT WEST WINDS THIS EVENING BECOMING LESS THAN 10 KTS ON WED. ISOLATED
CONVECTION EXPECTED AGAIN ON WED AFTERNOON MAY NOT AFFECT THE TAF SITES.
ONLY 20 PERCENT POPS EXPECTED.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  97  74  98 /  20  20  20  40
ATLANTA         76  94  76  94 /  20  20  20  40
BLAIRSVILLE     67  89  67  91 /  20  30  30  40
CARTERSVILLE    71  95  72  96 /  20  20  20  40
COLUMBUS        75  96  75  96 /  20  20  20  30
GAINESVILLE     74  94  74  94 /  20  20  20  40
MACON           74  98  73  97 /  20  20  20  30
ROME            71  95  72  96 /  20  20  20  40
PEACHTREE CITY  72  95  72  94 /  20  20  20  40
VIDALIA         76  99  75  98 /  20  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CRISP...DODGE...DOOLY...
EMANUEL...GLASCOCK...HANCOCK...HOUSTON...JEFFERSON...JOHNSON...
JONES...LAURENS...MONTGOMERY...PEACH...PULASKI...TALIAFERRO...
TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN...WASHINGTON...
WHEELER...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...41/16
LONG TERM....20
AVIATION...16
Hazardous weather outlook, Jun 16, 12:10 PM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 PM EDT TUE JUN 16 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1210 PM EDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HOT TEMPERATURES CONTINUE TODAY...

WEATHER HAZARDS EXPECTED...
HOT TEMPERATURES AND HIGH HEAT INDICES.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS.

DISCUSSION...

HOT TEMPERATURES WILL CONTINUE TODAY ACROSS NORTH AND CENTRAL
GEORGIA. HEAT INDEX VALUES WILL BE 105-109 FOR PORTIONS OF EAST
CENTRAL GEORGIA WHERE A HEAT ADVISORY IS IN EFFECT FOR THIS
AFTERNOON. PLEASE SEE THE HEAT ADVISORY /ATLNPWFFC/ FOR MORE
DETAILS. REGARDLESS OF IF YOU ARE IN THE HEAT ADVISORY AREA OR
NOT...IT WILL STILL BE HOT AND EVERYONE SHOULD FOLLOW HEAT SAFETY
RULES. LIMIT YOUR TIME OUTDOORS. IF YOU MUST BE OUTDOORS...WEAR
LOOSE FITTING...LIGHT COLORED CLOTHING AND BE SURE TO STAY HYDRATED.
REMEMBER TO KEEP YOUR PETS SAFE TOO BY PROVIDING PLENTY OF CLEAN...
COOL WATER AND A PLACE FOR THEM TO GET OUT OF THE SUN.

ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS FAR
NORTH GEORGIA AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A FEW
STORMS COULD BE STRONG WITH GUSTY WINDS. OTHERWISE...THE PRIMARY
HAZARDS INCLUDE LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE HOT TEMPERATURES WILL CONTINUE THROUGH THE WEEK...ALTHOUGH IT
WILL BE A FEW DEGREES COOLER FOR THE END OF THE WEEK AND THIS
WEEKEND. HEAT INDICES WILL ONCE AGAIN BE AROUND 105 ACROSS PARTS OF
EAST CENTRAL GEORGIA WEDNESDAY AND THURSDAY AND THIS WILL NEED TO BE
MONITORED FOR MORE POSSIBLE HEAT ADVISORIES.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY. THE CHANCES INCREASE LATER IN THE WEEK AS THE UPPER RIDGE
WEAKENS SLIGHTLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 16, 6:36 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT TUE JUN 16 2015

GAZ085-097-162300-
JOHNSON GA-LAURENS GA-
636 PM EDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN JOHNSON AND
LAURENS COUNTIES UNTIL 700 PM EDT...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WRIGHTSVILLE...MOVING NORTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS JOHNSON AND LAURENS COUNTIES THROUGH 700 PM EDT.
ADDITIONALLY...HEAVY DOWNPOURS ARE POSSIBLE AND PONDING OF WATER ON
ROADWAYS CAN BE EXPECTED.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRIGHTSVILLE...LOVETT...TUCKERS CROSSROAD...SPANN...DONOVAN...BREWTON
AND NEW HOME.

LAT...LON 3256 8268 3259 8289 3278 8289 3281 8281
      3280 8278 3279 8277 3277 8277 3278 8274
      3279 8270 3277 8258
TIME...MOT...LOC 2235Z 190DEG 6KT 3265 8277
Special weather statement, Jun 16, 7:00 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT TUE JUN 16 2015

GAZ085-097-162330-
JOHNSON GA-LAURENS GA-
700 PM EDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN JOHNSON
AND LAURENS COUNTIES UNTIL 730 PM EDT...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WRIGHTSVILLE...MOVING NORTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JOHNSON AND LAURENS COUNTIES...INCLUDING
AREAS AROUND WRIGHTSVILLE...LOVETT...BREWTON... SPANN... NEW HOME
AND DONOVAN. IN ADDITION TO THE LIGHTNING...WIND GUSTS OF 40 MPH ARE
ALSO POSSIBLE.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

LAT...LON 3254 8272 3263 8290 3280 8279 3279 8277
      3277 8277 3280 8269 3278 8267 3280 8263
      3279 8262 3282 8256 3282 8254 3276 8245
TIME...MOT...LOC 2259Z 219DEG 9KT 3269 8274
Special weather statement, Jun 16, 7:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT TUE JUN 16 2015

GAZ002-003-170015-
CATOOSA GA-WALKER GA-
749 PM EDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN CATOOSA AND
WALKER COUNTIES UNTIL 815 PM EDT...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHICKAMAUGA...OR 8 MILES NORTHWEST OF
LAFAYETTE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS CATOOSA AND WALKER COUNTIES THROUGH 815 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
RINGGOLD...FORT OGLETHORPE...CHICKAMAUGA...CHATTANOOGA VALLEY...LA
FAYETTE...CHATTANOOGA  VALLEY...GRAYSVILLE...BLUE SPRING...BOYNTON...
NOBLE...COOPER HEIGHTS...BEAUMONT...INDIAN SPRINGS...ROCK SPRING...
FAIRVIEW...WOOD STATION...EAST RIDGE AND APISON.

LAT...LON 3497 8498 3497 8500 3492 8501 3491 8502
      3488 8501 3486 8503 3486 8506 3483 8507
      3482 8513 3480 8514 3470 8538 3471 8539
      3479 8545 3483 8545 3488 8543 3499 8524
      3499 8498
TIME...MOT...LOC 2349Z 237DEG 22KT 3481 8537

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:42 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Crisp, Dodge, Dooly and 22 more17 hr
Jun 16, 6:36 PM EDTSpecial Weather StatementFFCJohnson24 min
Jun 16, 7:00 PM EDTSpecial Weather StatementFFCJohnson30 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.